| Model Number |
OPTI0615CSF10 |
| Medical Device Problem Codes |
Migration (4003); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed only the implant coil was included with the device return.- we observed the delivery pusher and introducer sheath was not return.- we observed multiple minor kinks along the implant coil.- we observed the returned implant coil is covered in blood.- we noted the associated microcatheter was not included in the device return.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we noted only the implant coil was returned for analysis without the associated delivery pusher.We observed multiple minor kinks along the implant coil.Further analysis of the coil system was unable to be performed due to the lack of return of the delivery pusher.If the delivery pusher had become damaged, this could have further contributed to the issues encountered by the user, however this could not be confirmed.Review of the manufacturing records indicate the unit passed final inspection of the coil system, which indicates that coil system was free from damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f230900888 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
Event or Problem Description
It was reported that: "the physician was performing an embolization to treat a recanalized aneurysm in the terminus of the ica.Physician previously used stryker coils to fill aneurysmal space along with y stents.Due to the nature of the flow, the coils moved to the dome of the aneurysm and the physician needed to treat the neck of the aneurysm.He began with two 9x30 target xl coils.Both coils formed inside the aneurysm but it was difficult to view coils forming due to the coil mass that was blocking it.The physician then used a two balt coils - first and optimax and then an optima.Both coils packed nicely, and he asked for a tetra coil but the rep advised him against it.They discussed finishing with a stryker coil, but the physician chose to use an optima 6x15 as the final coil at the neck.Physician was instructed multiple times to test coil before inserting into patient.He advanced the coil through the 8 fr sheath/tracstar/sofia/sl 10 and began to deploy coil inside the coil mass.The coil kept looping into another branch and dr.Pulled back slightly on microcatheter to retract coil slightly and readvanced.The coil then continued going into another arterial branch, so he continued with manipulation to finally get the coil to pack correctly.Again, it's difficult to see because of the coil mass but there weren't any loops protruding into any other areas.The physician then went to detach the coil after performing a run and the coil would not detach.Physician was instructed to wet the back end of the pusher wire and re-introduce the detacher.The colors went between green and red and would not detach.Physician was instructed to twist the detacher 45 degrees and this didn't change anything.I grabbed another detacher hoping the detacher wasn't working but the new one would toggle between green red.Then doctor pulled slightly back and coil detached in the coil mass with a tail protruding into the ica.Doctor trying to advance coil mass and was unable.He then tried to pull the coil out and it was stuck in the mass.We discussed a few options to retrieve the coil and the physician returned to the patient and tried one more time and was able to pull on the microcatheter and release the coil from the mass and withdrew the microcatheter with the coil inside.I will be sending the coil back." update 28may2025 - additional information received from the issuer: "apologize for the delay.The coil has been sent back.2.Can you confirm if the supplemental accessories will be returned? (xcel, microcatheter, etc) they disposed of the handles so will not be sending back nor the microcatheter.1.How would the tortuosity be described in this procedure? tortuosity wasn't bad - it was an ica terminus the issue was more trying to reposition the coil multiple times due to it prolapsing into parent artery.3.During detachment, where was the ro marker in relation to the marker band of the microcatheter? the ro marker was in a t position for proper detachment.4.Did the physician press the detachment button at any point during the procedure? no he did not.5.How did the physician attempt to "pull the coil out" of the mass? / how did the physician retrieve the coil (was any additional devices used to retrieve the coil)? he just gently pulled the microcatheter back and the coil eventually came with it.They didn't need to use any escalation strategies." incident report form submitted for this complaint indicates that no patient injury was sustained.